Funnel Cloud, Nassau
- When
- April 29, 4:25 PM EST
- Where
- Nassau County, 0.59 mi E of Oneil
- Reported by
- Law Enforcement
- Coordinates
- 30.620, -81.510
A funnel cloud was spotted near County Road 107 and State Road 200.
High moisture content combined with diurnal instability and forcing from a passing upper level short wave trough created an environment supportive of severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
High moisture content combined with diurnal instability and forcing from a passing upper level short wave trough created an environment supportive of severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 29, 1:29 PM EST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT MON APR 29 2013 ...UNSETTLED WEATHER THIS WEEK... .NEAR TERM...TONIGHT...UPPER TROUGH APPROACHING FROM THE WEST ALONG WITH HEATING WILL INCREASE SHOWERS AND THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND EVENING. CLOUD COVER HAS LIMITED HEATING SO EAST COAST SEABREEZE SHOULD REMAIN AT THE COAST. EXPECT LIKELY POPS SPREADING TO THE EAST COAST BY EARLY EVENING. ABUNDANT CLOUD COVER HAS KEPT TEMPERATURES AND INSTABILITY FROM REACHING ITS POTENTIAL SO EXPECT ANY STRONG STORMS TO BE ISOLATED. LAPS ANALYSIS STILL SHOWS CAPES AROUND 2000+ J/KG OVER INTERIOR SE GA AT 16Z. MODEL SOUNDINGS SHOW WEAK VERTICAL SHEAR SO WOULD EXPECT STRONG GUSTY WINDS AND SMALL HAIL IN THE STRONGER STORMS. CONVECTION WILL WEAKEN THIS EVENING WITH SHORT WAVE DAMPENING OUT AND MOVING TO THE EAST COAST AS DAYTIME HEATING WANES. .SHORT TERM...TUE THRU WED NGT...AS A BLOCKING PATTERN SETS UP OVER THE EASTERN US/WESTERN ATLANTIC THRU WED...TRAPPED UPPER LOW OVER GULF COAST STATES MOVES VERY LITTLE...WITH TROUGHINESS EXTENDING OVER OUR AREA. STRONG SURFACE HIGH PRESSURE BUILDS OVER NEW ENGLAND WITH RIDGE EXTENDING SOUTHWARD OVER CAROLINAS/GEORGIA...SETTING UP INCREASING ERLY FLOW. THIS FAVORS MORE INTERIOR CONVERGENCE OF SEA BREEZE BOUNDARIES...WITH COOLER AIR ALOFT YIELDING GREATER INSTABILITY. END RESULT IS GOOD COVERAGE OF SHOWERS/T-STORMS NEXT FEW AFTERNOONS. .LONG TERM...THU THRU MON...WEAK UPR LOW OVER GULF COAST STATES IS EVENTUALLY PUSHED EASTWARD OVER OUR AREA BY A STRONGER UPPER LOW OVER SOUTHERN PLAINS BY FRI. OMEGA BLOCK PATTERN WITH UPPER LOWS OVER SOUTHERN PLAINS AND WEST-CENTRAL ATLANTIC...UPPER RIDGE ALONG THE EAST COAST. EXPECT CONTINUATION OF AFTN/EVNG SEA-BREEZE RELATED SCATTERED SHOWERS/T-STORMS THRU THE WEEKEND. SLIGHTLY BELOW NORMAL TEMPS WITH PERSISTENT ONSHORE FLOW. && .AVIATION...VFR CONDITIONS OBSERVED SO FAR TODAY. SHRA/TSRA WILL INCREASE FROM THE WEST THIS AFTERNOON AND EVENING. GNV SHOULD BE AFFECT MAINLY 18Z-22Z AND EAST COAST TAFS GENERALLY 19Z-23Z. && .MARINE...SOUTHERLY WINDS STILL AROUND 15 KNOTS AT BUOY 41012 SHOULD GRADUALLY DECREASE TONIGHT. SEAS HAVE DECREASED TO 4 FEET. WILL LIKELY DROP SCEC HEADLINE AS DECREASING TREND SHOULD CONTINUE. WITH STRONG SURFACE HIGH PRESSURE CENTERED WELL NORTH OF THE AREA BY MIDWEEK...ONSHORE FLOW INCREASES WED THRU WEEKEND...WITH SCA CONDITIONS POSSIBLE FRI-SUN...MAY APPROACH SCA CONDITIONS WED NGT/THU. RIP CURRENTS:MODERATE THROUGH TUESDAY AS EASTERLY SWELLS PERSIST. && .PRELIMINARY POINT TEMPS/POPS... AMG 58 83 61 80 / 60 40 40 20 SSI 64 77 64 77 / 70 40 40 20 JAX 61 83 62 81 / 60 60 60 40 SGJ 65 80 65 78 / 60 50 40 30 GNV 60 84 61 83 / 60 60 60 60 OCF 61 85 62 83 / 60 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/ZIBURA
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1055 AM EDT MON APR 29 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-300915- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1055 AM EDT MON APR 29 2013 ...MODERATE RISK OF RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. THE MAIN CONCERNS WILL BE ISOLATED SMALL HAIL...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS IN THE STRONGER STORMS. STORM MOTION WILL BE NORTHEAST AROUND 15 TO 20 MPH. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES DUE TO EASTERLY SWELLS. FOR MAXIMUM SAFETY...CHECK WITH LIFEGUARDS OR BEACH PATROL BEFORE ENTERING THE WATER. SMALL CRAFT SHOULD EXERCISE CAUTION MAINLY OVER THE OFFSHORE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY BUT SLIGHTLY LOWER CHANCES WEDNESDAY AND THURSDAY. AN ISOLATED STRONG STORM IS POSSIBLE TUESDAY AFTERNOON. THE MAIN CONCERNS WILL BE GUSTY WINDS...HAIL AND LIGHTNING. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL NEAR THE COAST ON FRIDAY AND POSSIBLY ON SATURDAY. AN ELEVATED RISK OF RIP CURRENTS WILL PERSIST ALONG AREA BEACHES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT MON APR 29 2013
FLZ022-023-GAZ150-163-164-292115-
BAKER-CHARLTON-CLINCH-COLUMBIA-WARE-
436 PM EDT MON APR 29 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...SOUTHEASTERN CLINCH...NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA AND CENTRAL CHARLTON COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 515 PM EDT...
AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES EAST OF
FARGO TO 12 MILES SOUTH OF FARGO...MOVING EAST AT 20 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO...TAYLOR AND
ST. GEORGE THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3059 8260 3060 8259 3068 8259 3070 8258
3071 8259 3078 8259 3081 8206 3045 8204
3042 8260
TIME...MOT...LOC 2036Z 272DEG 15KT 3068 8249 3051 8249
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT MON APR 29 2013
GAZ132-134>136-292145-
APPLING-BACON-COFFEE-WAYNE-
453 PM EDT MON APR 29 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...APPLING...NORTHERN BACON AND EASTERN COFFEE COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM
EDT...
AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTHEAST OF NICHOLLS...MOVING
NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WEST GREEN...NICHOLLS...PINE GROVE...BAXLEY AND SURRENCY
THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3191 8222 3191 8214 3185 8208 3182 8201
3179 8199 3180 8196 3176 8191 3172 8190
3147 8272 3165 8274 3168 8270 3167 8252
3173 8252 3174 8255 3175 8252 3178 8252
3193 8225
TIME...MOT...LOC 2054Z 246DEG 23KT 3162 8252
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT MON APR 29 2013
FLZ024-025-292145-
DUVAL-NASSAU-
509 PM EDT MON APR 29 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...
AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF AMELIA CITY...MOVING
NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND MAYPORT...LITTLE TALBOT ISLAND...TALBOT ISLAND...
YULEE...FERNANDINA BEACH AND AMELIA CITY THROUGH 545 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3036 8141 3052 8167 3071 8161 3071 8154
3072 8148 3071 8147 3071 8143 3070 8142
3060 8144 3052 8142 3051 8144 3049 8141
3040 8139
TIME...MOT...LOC 2109Z 223DEG 7KT 3053 8151
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 513 PM EDT MON APR 29 2013 FLZ023-024-GAZ150-164-165-292200- BAKER-CHARLTON-INLAND CAMDEN-NASSAU-WARE- 513 PM EDT MON APR 29 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN WARE...NORTHERN BAKER...CHARLTON...WESTERN CAMDEN AND NORTHWESTERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK TO 10 MILES SOUTHWEST OF ST. GEORGE... MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...ST. GEORGE...HOMELAND... FOLKSTON...KINGS FERRY...HILLIARD AND CALLAHAN THROUGH 600 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3100 8179 3058 8171 3039 8222 3084 8238 TIME...MOT...LOC 2114Z 261DEG 18KT 3076 8225 3041 8214 HESS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT MON APR 29 2013
GAZ132>135-292200-
APPLING-BACON-COFFEE-JEFF DAVIS-
519 PM EDT MON APR 29 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHERN APPLING...NORTHWESTERN BACON AND CENTRAL COFFEE COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM
EDT...
AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES WEST OF WEST GREEN...MOVING NORTHEAST
AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEST GREEN...BROXTON...SNIPESVILLE...DENTON...HAZLEHURST...PLANT
HATCH...PINE GROVE...GRAHAM AND BAXLEY THROUGH 600 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8242 3194 8233 3194 8228 3191 8222
3191 8213 3189 8212 3190 8210 3187 8210
3183 8207 3151 8284 3164 8294 3193 8263
3196 8257 3195 8250 3198 8249
TIME...MOT...LOC 2119Z 233DEG 24KT 3164 8277
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT MON APR 29 2013
FLZ024-GAZ166-292200-
COASTAL CAMDEN-NASSAU-
524 PM EDT MON APR 29 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN AND EASTERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...
AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF ST. MARYS...MOVING
NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND FERNANDINA BEACH...ST. MARYS...KINGS BAY BASE...
DUNGENESS AND CUMBERLAND ISLAND THROUGH 600 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3062 8143 3057 8153 3073 8163 3085 8142
3084 8142 3077 8145 3072 8144 3070 8142
TIME...MOT...LOC 2124Z 239DEG 10KT 3070 8149
HESSThe Jacksonville radar (KJAX), 24 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
A funnel cloud was spotted near County Road 107 and State Road 200.
A spotter estimated wind gusts to 60 mph. Tree damage was also reported.
A tree fell onto an apartment building and 3 people were displaced from their home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439376, 439378, 439377.